MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H965440220
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned to the manufacturer for evaluation.An investigation into the root cause for this event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a bioflo 8f single plastic filled; valved.During a port placement procedure, the guidewire degloved inside the patient's subclavian and an additional procedure was needed for removal.Currently, the patient is stable and not experiencing any adverse effects.No further details could be obtained.
 
Additional Manufacturer Narrative
The customer's reported complaint description of guidewire (tip) detached inside patient cannot be confirmed.No guidewire sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history record review of the packaging/guidewire lots was performed and search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/guidewire lots for similar guidewire tip detached issue.This is the only reported complaint for this guidewire detached failure mode for the bioflo/xcela plus port product family in the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: the direction for use (dfu) that is provided with this device contains the following statements: percutaneous procedure: straighten "j" tip of guidewire with tip straightener and insert tapered end of tip straightener into the needle.Pass j-tip guidewire through the needle and advance to the superior vena cava.Advance the guidewire as far as appropriate for the procedure.Verify correct positioning using fluoroscopy or other appropriate technology.Gently withdraw and remove the needle and secure the guidewire.Precaution: if the guidewire must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit to help prevent the needle from damaging or shearing the guidewire.Potential complications: catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22102365
Report Number1317056-2025-00138
Device Sequence Number17922756
Product Code LJT
UDI-Device Identifier15051684018746
UDI-Public15051684018746
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH965440220
Device Catalogue Number44022
Device Lot Number5830584
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age48 YR
Patient SexUnknown
Patient Weight99 KG